Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 24, NWS Corpus Christi, TX

October 17, 201115 counties in Texas

NWS Corpus Christi, TX issued this red flag warning at Oct 17, 2011, 2:32 PM CDT for 15 counties in Texas. It took effect at Oct 18, 2011, 10:00 AM CDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 17, 2011, 2:32 PM CDT (19:32 UTC)
In effect from
Oct 18, 2011, 10:00 AM CDT
Expired
Oct 18, 2011, 9:00 PM CDT
In force
11 hr
Issued by
NWS Corpus Christi, TX

Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Duval County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX, Webb County, TX

The radar

The Corpus Christi radar (KCRP), 50 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 7.5 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2011-10-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 43 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2011-10-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
43 J/kg
Mixed-layer CIN
-226 J/kg
Mixed-layer LCL
704 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
-65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

495 
WWUS84 KCRP 171932
RFWCRP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
232 PM CDT MON OCT 17 2011

...RED FLAG WARNING IS IN EFFECT FOR ALL OF SOUTH TEXAS ON
TUESDAY...

.THE FIRST STRONG COLD FRONT OF THE SEASON IS EXPECTED TO MOVE
ACROSS SOUTH TEXAS TUESDAY MORNING WITH STRONG NORTHERLY WINDS OF
20 TO 30 MPH AND GUSTS UP TO 40 MPH DEVELOPING IN ITS WAKE. THE
STRONG NORTH WINDS WILL BRING IN MUCH DRIER AIR TO SOUTH TEXAS
RESULTING IN CRITICALLY LOW RELATIVE HUMIDITY VALUES. THE
COMBINATION OF THE STRONG NORTH WINDS AND DRY AIR MASS WILL LEAD 
TO A CRITICAL FIRE DANGER THREAT ACROSS SOUTH TEXAS ON TUESDAY.


TXZ229>234-239>247-180345-
/O.UPG.KCRP.FW.A.0013.111018T1500Z-111019T0200Z/
/O.NEW.KCRP.FW.W.0024.111018T1500Z-111019T0200Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
232 PM CDT MON OCT 17 2011

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM CDT TUESDAY FOR
STRONG NORTH WINDS AND CRITICALLY LOW RELATIVE HUMIDITY FOR ALL 
OF SOUTH TEXAS...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 9 PM CDT TUESDAY.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA...LA SALLE...MCMULLEN...LIVE OAK...BEE... 
  GOLIAD...VICTORIA...WEBB...DUVAL...JIM WELLS...KLEBERG... 
  NUECES...SAN PATRICIO...ARANSAS...REFUGIO...CALHOUN COUNTIES.

* TIMING...TUESDAY MORNING THROUGH TUESDAY EVENING.

* WIND...NORTHERLY WINDS 20 TO 30 MPH WITH GUSTS TO 35 TO 40 
  MPH.

* HUMIDITY...RELATIVE HUMIDITY VALUES TO FALL TO BETWEEN 20 AND 
  30 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY OUTDOOR ACTIVITIES THAT MAY
CAUSE SPARKS LEADING TO WILDFIRES. ACCIDENTAL IGNITIONS WILL HAVE
THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN FIRES.
REPORT WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW
ENFORCEMENT AGENCY.

&&

$$

TMT
3 follow-up statements
097 
WWUS84 KCRP 180331
RFWCRP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1031 PM CDT MON OCT 17 2011

...RED FLAG WARNING IS IN EFFECT FOR ALL OF SOUTH TEXAS ON
TUESDAY...

.THE FIRST STRONG COLD FRONT OF THE SEASON IS EXPECTED TO MOVE
ACROSS SOUTH TEXAS TUESDAY MORNING WITH STRONG NORTHERLY WINDS OF
20 TO 35 MPH AND GUSTS UP TO 40 MPH DEVELOPING IN ITS WAKE. THE
STRONG NORTH WINDS WILL BRING IN MUCH DRIER AIR TO SOUTH TEXAS
RESULTING IN CRITICALLY LOW RELATIVE HUMIDITY VALUES. THE
COMBINATION OF THE STRONG NORTH WINDS AND DRY AIR MASS WILL LEAD
TO A CRITICAL FIRE DANGER THREAT ACROSS SOUTH TEXAS ON TUESDAY.

TXZ229>234-239>247-181315-
/O.CON.KCRP.FW.W.0024.111018T1500Z-111019T0200Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
1031 PM CDT MON OCT 17 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM CDT
TUESDAY FOR STRONG NORTH WINDS AND CRITICALLY LOW RELATIVE
HUMIDITY FOR ALL OF SOUTH TEXAS...

* AFFECTED AREA...LA SALLE...MCMULLEN...LIVE OAK...BEE... 
  GOLIAD...VICTORIA...WEBB...DUVAL...JIM WELLS...KLEBERG... 
  NUECES...SAN PATRICIO...ARANSAS...REFUGIO...CALHOUN COUNTIES. 

* TIMING...TUESDAY MORNING THROUGH TUESDAY EVENING.

* WIND...NORTHERLY WINDS 20 TO 30 MPH WITH GUSTS TO 35 TO 40 
  MPH.

* HUMIDITY...RELATIVE HUMIDITY VALUES TO FALL TO BETWEEN 20 AND 
  30 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY OUTDOOR ACTIVITIES THAT MAY
CAUSE SPARKS LEADING TO WILDFIRES. ACCIDENTAL IGNITIONS WILL HAVE
THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN FIRES.
REPORT WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW
ENFORCEMENT AGENCY.

&&

$$

GW/TMT
261 
WWUS84 KCRP 181045
RFWCRP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
545 AM CDT TUE OCT 18 2011

...RED FLAG WARNING IS IN EFFECT FOR ALL OF SOUTH TEXAS TODAY...

.THE FIRST STRONG COLD FRONT OF THE SEASON IS MOVING INTO THE
COASTAL BEND THIS MORNING. WINDS WILL INITIALLY SHIFT TO THE NORTH
AT 10 TO 20 MPH...BUT WILL INCREASE TO 25 TO 35 MPH WITH GUSTS OF
40 TO 45 MPH THROUGH MID MORNING. THE STRONG NORTH WINDS WILL
BRING IN MUCH DRIER AIR TO SOUTH TEXAS RESULTING IN CRITICALLY LOW
RELATIVE HUMIDITY VALUES. THE COMBINATION OF THE STRONG NORTH
WINDS AND DRY AIR MASS WILL LEAD TO A CRITICAL FIRE DANGER THREAT
ACROSS SOUTH TEXAS TODAY. WINDS WILL BE MUCH LOWER ON WEDNESDAY...
BUT STILL MAY GUST TO AROUND 25 MPH ACROSS THE COASTAL PLAINS AS
RH VALUES DROP INTO THE TEENS. GIVEN THIS...A FIRE WEATHER WATCH
HAS BEEN ISSUED FOR WEDNESDAY AS WELL.

TXZ231>234-241>247-182100-
/O.NEW.KCRP.FW.A.0014.111019T1600Z-111019T2200Z/
/O.CON.KCRP.FW.W.0024.111018T1500Z-111019T0200Z/
LIVE OAK-BEE-GOLIAD-VICTORIA-JIM WELLS-KLEBERG-NUECES-
SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
545 AM CDT TUE OCT 18 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
9 PM CDT THIS EVENING FOR STRONG NORTH WINDS AND CRITICALLY LOW
RELATIVE HUMIDITY FOR ALL OF SOUTH TEXAS...

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY AFTERNOON FOR STRONG NORTH WINDS AND CRITICALLY LOW
RELATIVE HUMIDITY FOR THE COASTAL PLAINS COUNTIES GENERALLY EAST
OF HIGHWAY 281...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY AFTERNOON. 

* AFFECTED AREA...LIVE OAK...BEE...GOLIAD...VICTORIA...JIM 
  WELLS...KLEBERG...NUECES...SAN PATRICIO...ARANSAS...REFUGIO... 
  CALHOUN. 

* TIMING...THIS MORNING...AFTERNOON AND EVENING FOR THE WARNING
  AND WEDNESDAY MORNING AND AFTERNOON FOR THE WATCH.

* WIND...NORTHERLY WINDS 25 TO 30 MPH WITH GUSTS UP TO 45 MPH
  TODAY DECREASING TO 10 TO 15 MPH OVERNIGHT. NORTH WINDS AROUND
  15 MPH BUT GUSTING TO 25 MPH AGAIN ON WEDNESDAY.

* HUMIDITY...RELATIVE HUMIDITY VALUES TO FALL TO BETWEEN 20 AND 
  30 PERCENT TODAY AND 15 TO 20 PERCENT ON WEDNESDAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY OUTDOOR ACTIVITIES THAT MAY
CAUSE SPARKS LEADING TO WILDFIRES. ACCIDENTAL IGNITIONS WILL HAVE
THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN FIRES.
REPORT WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW
ENFORCEMENT AGENCY.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ229-230-239-240-182100-
/O.CON.KCRP.FW.W.0024.111018T1500Z-111019T0200Z/
LA SALLE-MCMULLEN-WEBB-DUVAL-
545 AM CDT TUE OCT 18 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
9 PM CDT THIS EVENING FOR FOR STRONG NORTH WINDS AND CRITICALLY LOW
RELATIVE HUMIDITY FOR ALL OF SOUTH TEXAS...

* AFFECTED AREA...LA SALLE...MCMULLEN...WEBB...DUVAL.

* TIMING...THIS MORNING THROUGH THIS EVENING.

* WIND...NORTHERLY WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH.

* HUMIDITY...RELATIVE HUMIDITY VALUES TO FALL TO BETWEEN 20 AND 
  30 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY OUTDOOR ACTIVITIES THAT MAY
CAUSE SPARKS LEADING TO WILDFIRES. ACCIDENTAL IGNITIONS WILL HAVE
THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN FIRES.
REPORT WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW
ENFORCEMENT AGENCY.

&&

$$

MJG
929 
WWUS84 KCRP 182112
RFWCRP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
412 PM CDT TUE OCT 18 2011

...RED FLAG WARNING CONTINUES IN EFFECT FOR ALL OF SOUTH TEXAS
THROUGH EARLY THIS EVENING...

.GUSTY NORTH WINDS AND CRITICALLY LOW RELATIVE HUMIDITY LEVELS
WILL LINGER OVER SOUTH TEXAS INTO EARLY THIS EVENING. THIS WILL
MAINTAIN THE RED FLAG CONDITIONS FOR EARLY THIS EVENING.

TXZ231>234-241>247-190200-
/O.CAN.KCRP.FW.A.0014.111019T1600Z-111019T2200Z/
/O.CON.KCRP.FW.W.0024.000000T0000Z-111019T0200Z/
LIVE OAK-BEE-GOLIAD-VICTORIA-JIM WELLS-KLEBERG-NUECES-
SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
412 PM CDT TUE OCT 18 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR STRONG NORTH WINDS AND CRITICALLY LOW RELATIVE HUMIDITY FOR 
ALL OF SOUTH TEXAS...

...FIRE WEATHER WATCH IS CANCELLED FOR THE COASTAL BEND AND
VICTORIA CROSSROADS FOR WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS CANCELLED THE
FIRE WEATHER WATCH FOR WEDNESDAY. THERE WILL BE AN ELEVATED FIRE
DANGER RISK ON WEDNESDAY FOR THE COASTAL BEND AND VICTORIA CROSSROADS
REGIONS.


* AFFECTED AREA...LIVE OAK...BEE...GOLIAD...VICTORIA...JIM 
  WELLS...KLEBERG...NUECES...SAN PATRICIO...ARANSAS...REFUGIO... 
  CALHOUN. 

* TIMING...THIS AFTERNOON AND EVENING.

* WIND...NORTH WINDS 20 TO 30 MPH WITH HIGHER GUSTS WILL SLOWLY
  DECREASE 10 TO 15 MPH LATER THIS EVENING. NORTHWEST WINDS 10 TO
  20 MPH ARE EXPECTED FOR THE COASTAL BEND ON WEDNESDAY. THE WIND
  SPEEDS ARE EXPECTED TO REMAIN BELOW RED FLAG CRITERIA WEDNESDAY.

* HUMIDITY...RELATIVE HUMIDITY WILL REMAIN IN THE 20 TO 30 PERCENT
  RANGE THIS EVENING BEFORE SLOWLY INCREASING.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY OUTDOOR ACTIVITIES THAT MAY
CAUSE SPARKS LEADING TO WILDFIRES. ACCIDENTAL IGNITIONS WILL HAVE
THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN FIRES.
REPORT WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW
ENFORCEMENT AGENCY.

&&

$$

TXZ229-230-239-240-190200-
/O.CON.KCRP.FW.W.0024.000000T0000Z-111019T0200Z/
LA SALLE-MCMULLEN-WEBB-DUVAL-
412 PM CDT TUE OCT 18 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR GUSTY NORTH WINDS AND CRITICALLY LOW RELATIVE HUMIDITY FOR THE
BRUSH COUNTRY...

* AFFECTED AREA...LA SALLE...MCMULLEN...WEBB...DUVAL.

* TIMING...THROUGH EARLY THIS EVENING.

* WIND...NORTHERLY WINDS 15 TO 25 MPH WITH HIGHER GUSTS.

* HUMIDITY...RELATIVE HUMIDITY WILL REMAIN AROUND 20 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY OUTDOOR ACTIVITIES THAT MAY
CAUSE SPARKS LEADING TO WILDFIRES. ACCIDENTAL IGNITIONS WILL HAVE
THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN FIRES.
REPORT WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW
ENFORCEMENT AGENCY.

&&

$$

TMT

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this red flag warning went out at Oct 17, 12:41 PM CDT, 1 hour 51 minutes earlier.

Area forecast discussion, Oct 17, 12:41 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1241 PM CDT MON OCT 17 2011

.DISCUSSION...SEE AVIATION SECTION FOR 18Z TAFS.

&&

.AVIATION...SCATTERED-BROKEN CUMULUS DECK ABOVE 3 KFT WILL LINGER
FOR ANOTHER HOUR OR SO OVER THE VICTORIA CROSSROADS...WITH A FEW
CUMULUS DEVELOPING OVER THE REMAINDER OF SOUTH TEXAS THIS AFTERNOON.
VFR CONDITIONS WILL EXIST THROUGH THE EVENING HOURS. SHALLOW
BOUNDARY LAYER MOISTURE WILL BE OVER THE COASTAL PLAINS LATE
TONIGHT BEFORE THE FRONTAL BOUNDARY QUICKLY MOVES THROUGH THE
AREA BETWEEN 10Z-13Z TUESDAY. THERE WILL BE A BRIEF PERIOD FROM
08Z UNTIL 11Z THAT PATCHY FOG/LOW CEILINGS COULD DEVELOP FROM
THE CENTRAL COASTAL BEND NORTHEAST TO THE VICTORIA CROSSROADS.
IFR VISIBILITIES AND LIFR CEILINGS WILL BE POSSIBLE. THERE WILL
ALSO BE 2-3 HOURS OF POST-FRONTAL MVFR CEILINGS MAINLY OVER THE
VICTORIA CROSSROADS UNTIL AROUND 15Z. STRONG AND GUSTY NORTH
WINDS EXPECTED BY 14-15Z WITH GUSTS TO 35 KNOTS PREVALENT.

&&

.PREV DISCUSSION... /ISSUED 1051 AM CDT MON OCT 17 2011/

DISCUSSION...MADE SOME MINOR ADJUSTMENTS TO DEWPOINT TEMPERATURES.
ONE MORE DAY OF ABOVE NORMAL TEMPERATURES WITH HIGHS COMING CLOSE
TO RECORD VALUES AT CRP/LRD. FRONT STILL ON TRACK TO ARRIVE AROUND
12Z TUESDAY. THERE SHOULD BE A BRIEF PERIOD OF PRE-FRONTAL CLOUDS
WITH THE FRONT OVER NORTHERN COASTAL PLAINS. WILL HAVE MORE ON THE
FRONT IN THE AFTERNOON DISCUSSION.

PREV DISCUSSION... /ISSUED 741 AM CDT MON OCT 17 2011/

DISCUSSION...SEE UPDATED AVIATION DISCUSSION.

AVIATION...PATCHY DENSE FOG HAS DEVELOPED ACROSS THE NRN COASTAL
BEND IN THE VCT AREA. THIS IS PROVIDING VLIFR CONDITIONS AT
VCT...WITH AREAS OF MVFR AND ISOLD IFR EXTENDING FURTHER SW
TOWARD THE COASTAL BEND. THE FOG APPEARS PRETTY SHALLOW IN MOST
AREAS AND THEREFORE IS NOT EXPECTED TO LAST MUCH MORE THAN ANOTHER
HOUR OR SO. VFR CONDITIONS WILL PREVAIL AROUND MID MORNING ONCE
FOG DISSIPATES. A STRONG COLD FRONT WILL MOVE INTO THE REGION LATE
TONIGHT AND WILL PUSH OFFSHORE AROUND OR SHORTLY AFTER SUNRISE.
VERY SHALLOW MOISTURE DEPTH AND A CAPPING INVERSION IN ADVANCE OF
THE FRONT WILL LIMIT PRECIP TO ISOLD AT BEST WITH ONLY A FEW WEAK
SHRA EXPECTED AND ONLY A RELITIVELY NARROW CLOUD BAND IS
ANTICIPATED FOR THAT MATTER. THIS COULD LEAD TO BREIF MVFR W/
FROPA...BUT CLOUDS ABOVE 3000 FT SEEM MORE LIKELY. WINDY
CONDITIONS ARE EXPECTED AFTER FROPA...MOSTLY BEYOND THE CURRENT
FORECAST PERIOD. GUSTS AROUND 35 KTS ARE LIKELY MUCH OF THE DAY W/
GOOD CHC FOR AWW AT KCRP DUE TO WIND GUSTS.

PREV DISCUSSION... /ISSUED 421 AM CDT MON OCT 17 2011/

SHORT TERM (TODAY THROUGH TUESDAY)...SW FLOW AHEAD OF THE FIRST
STRONG FRONT OF THE SEASON WILL LEAD A DRY...M SUNNY AND TOASTY
AFTN WITH LOTS OF 90S ACROSS THE REGION AND EVEN MID-UPR 90S
ACROSS THE BRUSH COUNTRY. A SW/V CURRENTLY NEAR WRN WY WILL RAPIDLY
MOVE SE ACROSS THE PLAINS CARVING OUT A LONG WAVE TROUGH ACROSS
THE MS RIVER VALLEY BY TUE. THIS WILL DRIVE THE FIRST STRONG COLD
FRONT OF THE SEASON THROUGH THE COASTAL BEND TUE MORNING. LEANED
TOWARD THE FASTER TIMING PROVIDED BY THE GFS WHICH SHOWS THE FRONT
AT THE COAST BY 12Z GIVEN LOTS OF NW FETCH ACROSS THE ROCKIES BY
00Z TUE. ONLY A FEW SHRAS ARE EXPECTED ALONG THE FRONT W/ BETTER
CHCS AS IT ENTERS THE WATERS DUE TO THE STRONG CAP AND LACK OF
AHEAD OF THE BOUNDARY. WINDY CONDITIONS WITH GUSTS TO 40 MPH WILL
OCCUR BEHIND THE FRONT AND PEAK WINDS MAY TOUCH 45 MPH IN SOME
AREAS. THIS MEANS WIND ADVISORIES ARE A GOOD BET FOR TUE. THE
WINDS COMBINED WITH LOW RH VALUES OF 20-30% WILL PROVIDE RED FLAG
CONDITIONS AND A FIRE WEATHER WATCH IS ALREADY IN EFFECT AND WILL
LIKELY BE UPGRADED TO A WARNING LATER TODAY. STRONG SCAS ARE
EXPECTED WITH GUSTS EXCEEDING GALE FORCE. HIGHS WILL LIKELY
AVERAGE 15 DEG F COOLER ON TUE FROM TODAYS FORECAST VALUES WITH
70S TO LOW 80S AREA WIDE.

LONG TERM (TUESDAY NIGHT THROUGH SUNDAY)...LOW LEVEL WIND FLOW TO
GRADUALLY DIMINISH IN INTENSITY TUES NIGHT AS STRONG SURFACE HIGH
BUILDS INTO TEXAS. LOW TEMPS TUE NIGHT DEPENDENT ON HOW MUCH SFC
WINDS LESSEN. CURRENTLY FEEL THAT WINDS SHOULD FALL TO LESS THAN 10
KNOTS ACROSS ALL BUT EXTREME EASTERN CWA WHICH SHOULD ALLOW TEMPS TO
FALL INTO THE LOWER 50S MOST AREAS WITH UPPER 40S POSSIBLE IN SOME
SPOTS. HAVE PLACED COOLEST TEMPS ACROSS NORTHWESTERN LOCATIONS WHERE
WINDS SHOULD BE LIGHTEST. PGF PROG TO INCREASE AGAIN ON WED /THOUGH
NOT NEARLY AS STRONG AS TUE/ ALLOWING VERY DRY AIRMASS TO REMAIN IN
PLACE WHICH WILL AID IN COBALT BLUE LOOKING SKIES AND CRISP
VISIBILITIES. LATEST GUIDANCE HAS COME IN WARMER WITH MAX TEMPS FOR
WED BUT HAVE UNDERCUT MOST VALUES AS MODELS MAY BE TRYING TO PICK
UP ON SOME WEAK ADIABATIC WARMING FROM PARCELS COMING OUT OF HILL
COUNTRY. COOLEST NIGHT OF THE WEEK CURRENTLY LOOKING TO BE WED
NIGHT AS LIGHTEST WINDS DEVELOP AREAWIDE. ONLY CAVEAT IS IF LIGHT
SOUTHERLY WINDS DEVELOP LATE IN THE NIGHT. REST OF EXTENDED PERIOD
CURRENTLY LOOKS TO BE QUIET. S/W TROUGH TO OUR NORTH TO MOVE FROM
NW/SE ON FRIDAY WITH SOME INCREASE IN HIGH LEVEL CLOUDS POSSIBLE
OVER S TX. LOW LEVEL WINDS PROG TO BECOME MORE SERLY BY LATE IN THE
WEEK WITH GRADUAL MOISTURE INFLUX OCCURRING AND MAX/MIN TEMPS SLOWLY
MODIFYING THROUGH THE WEEKEND. ECMWF WARMS AREA UP OVER THE WEEKEND
THE MOST WITH SIGNIFICANT MID LEVEL RIDGING ALLOWING HIGHS BACK INTO
THE 90S. GFS IS WEAKER WITH RIDGING AND KEEPS HIGHS ABOUT A CATEGORY
OR TWO LOWER. FOR NOW HAVE GONE WITH A GFS/ECMWF BLEND FOR WEEKEND
TEMPS.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    92  67  79  53  78  /   0  10  10   0   0
VICTORIA          91  64  75  48  76  /   0  10  10   0   0
LAREDO            98  68  81  55  82  /   0  10  10   0   0
ALICE             94  66  80  52  80  /   0  10  10   0   0
ROCKPORT          88  70  77  58  76  /   0  10  10   0   0
COTULLA           95  63  79  47  81  /   0  10  10   0   0
KINGSVILLE        93  66  81  52  80  /   0  10  10   0   0
NAVY CORPUS       88  69  76  58  76  /   0  10  10   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
     FOR THE FOLLOWING ZONES: ARANSAS...BEE...CALHOUN...DUVAL...
     GOLIAD...JIM WELLS...KLEBERG...LA SALLE...LIVE OAK...
     MCMULLEN...NUECES...REFUGIO...SAN PATRICIO...VICTORIA...
     WEBB.

GM...NONE.

&&

TMT/89...SHORT TERM/AVIATION
Hazardous weather outlook, Oct 17, 4:48 AM CDT, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
448 AM CDT MON OCT 17 2011

GMZ230-235-250-255-270-275-TXZ229>234-239>247-181100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
448 AM CDT MON OCT 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A MODERATE SWELL GENERATED BY A TROPICAL DISTURBANCE NEAR THE
YUCATAN PENINSULA WILL BEGIN ARRIVING TODAY. THESE SWELLS WILL
PROVIDE A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES TODAY AND
MAY ALSO LEAD TO SOME MINOR BEACH FLOODING AS HIGH TIDE APPROACHES
LATE THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A STRONG COLD FRONT WILL MOVE THROUGH SOUTH TEXAS TUESDAY
MORNING. WIND GUSTS TO AROUND 40 MPH AND VERY LOW RELATIVE
HUMIDITY VALUES WILL PROVIDE CRITICAL TO EXTREME FIRE WEATHER
CONDITIONS FROM THE LATE MORNING HOURS THROUGH THE EARLY EVENING
AND FIRE WEATHER WATCHES ARE IN EFFECT. THE THREAT WILL BE HIGHEST
ACROSS PORTIONS OF THE BRUSH COUNTRY...GENERALLY SOUTH OF HIGHWAY
44...AS LITTLE RAINFALL HAS OCCURRED IN THE PAST MONTH AS COMPARED
TO OTHER REGIONS.

SMALL CRAFT ADVISORIES WILL BE NEEDED ACROSS AREA BAYS AND
ADJACENT OPEN WATERS OF THE MIDDLE TEXAS COAST TUESDAY AND
CONTINUING THROUGH MID WEEK AS WINDS AND WAVE HEIGHTS QUICKLY
INCREASE AFTER FRONTAL PASSAGE. WINDS WILL LIKELY GUST IN EXCESS
OF GALE FORCE MUCH OF TUESDAY AND TUESDAY NIGHT ACROSS THE COASTAL
WATERS,

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

MJG

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 17, 3:38 PM CDTSmall Craft AdvisoryCRP48 hr

Nearby

Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.